The Annals of Applied Probability

Viscosity solutions of fully nonlinear elliptic path dependent partial differential equations

Zhenjie Ren

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This paper extends the recent work on path-dependent PDEs to elliptic equations with Dirichlet boundary conditions. We propose a notion of viscosity solution in the same spirit as [Ann. Probab. 44 (2016) 1212–1253, Part 1; Ekren, Touzi and Zhang (2016), Part 2], relying on the theory of optimal stopping under nonlinear expectation. We prove a comparison result implying the uniqueness of viscosity solution, and the existence follows from a Perron-type construction using path-frozen PDEs. We also provide an application to a time homogeneous stochastic control problem motivated by an application in finance.

Article information

Source
Ann. Appl. Probab., Volume 26, Number 6 (2016), 3381-3414.

Dates
Received: October 2014
Revised: November 2015
First available in Project Euclid: 15 December 2016

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1481792588

Digital Object Identifier
doi:10.1214/16-AAP1178

Mathematical Reviews number (MathSciNet)
MR3582806

Zentralblatt MATH identifier
1372.35386

Subjects
Primary: 35D40: Viscosity solutions 35K10: Second-order parabolic equations 60H10: Stochastic ordinary differential equations [See also 34F05] 60H30: Applications of stochastic analysis (to PDE, etc.)

Keywords
Viscosity solutions optimal stopping path-dependent PDEs comparison principle Perron’s approach

Citation

Ren, Zhenjie. Viscosity solutions of fully nonlinear elliptic path dependent partial differential equations. Ann. Appl. Probab. 26 (2016), no. 6, 3381--3414. doi:10.1214/16-AAP1178. https://projecteuclid.org/euclid.aoap/1481792588


Export citation

References

  • [1] Avellaneda, M., Levy, A. and Paras, A. (1995). Pricing and hedging derivative securities in markets with uncertain volatilities. Appl. Math. Finance 2 73–88.
  • [2] Caffarelli, L. A. and Cabré, X. (1995). Fully Nonlinear Elliptic Equations. American Mathematical Society Colloquium Publications 43. Amer. Math. Soc., Providence, RI.
  • [3] Cheridito, P., Soner, H. M., Touzi, N. and Victoir, N. (2007). Second-order backward stochastic differential equations and fully nonlinear parabolic PDEs. Comm. Pure Appl. Math. 60 1081–1110.
  • [4] Cont, R. and Fournié, D.-A. (2013). Functional Itô calculus and stochastic integral representation of martingales. Ann. Probab. 41 109–133.
  • [5] Crandall, M. G. and Lions, P.-L. (1983). Viscosity solutions of Hamilton–Jacobi equations. Trans. Amer. Math. Soc. 277 1–42.
  • [6] Denis, L. and Martini, C. (2006). A theoretical framework for the pricing of contingent claims in the presence of model uncertainty. Ann. Appl. Probab. 16 827–852.
  • [7] Dupire, B. (2009). Functional Ito calculus. SSRN preprint.
  • [8] Ekren, I., Keller, C., Touzi, N. and Zhang, J. (2014). On viscosity solutions of path dependent PDEs. Ann. Probab. 42 204–236.
  • [9] Ekren, I., Touzi, N. and Zhang, J. (2014). Optimal stopping under nonlinear expectation. Stochastic Process. Appl. 124 3277–3311.
  • [10] Ekren, I., Touzi, N. and Zhang, J. (2016). Viscosity solutions of fully nonlinear parabolic path dependent PDEs: Part I. Ann. Probab. 44 1212–1253.
  • [11] Ekren, I., Touzi, N. and Zhang, J. (2016). Viscosity solutions of fully nonlinear parabolic path dependent PDEs: Part II. Ann. Probab. 44 2507–2553.
  • [12] Henry-Labordère, P., Tan, X. and Touzi, N. (2014). A numerical algorithm for a class of BSDEs via the branching process. Stochastic Process. Appl. 124 1112–1140.
  • [13] Karandikar, R. L. (1995). On pathwise stochastic integration. Stochastic Process. Appl. 57 11–18.
  • [14] Krylov, N. V. (2000). On the rate of convergence of finite-difference approximations for Bellman’s equations with variable coefficients. Probab. Theory Related Fields 117 1–16.
  • [15] Lyons, T. J. (1995). Uncertain volatility and the risk free synthesis of derivatives. Appl. Math. Finance 2 117–133.
  • [16] Ma, J., Ren, Z., Touzi, N. and Zhang, J. (2016). Large deviations for non-Markovian diffusions and a path-dependent Eikonal equation (English, French summary). Ann. Inst. Henri Poincaré Probab. Stat. 52 1196–1216.
  • [17] Nadirashvili, N. and Vlăduţ, S. (2013). Singular solutions of Hessian elliptic equations in five dimensions. J. Math. Pures Appl. (9) 100 769–784.
  • [18] Neufeld, A. and Nutz, M. (2013). Superreplication under volatility uncertainty for measurable claims. Electron. J. Probab. 18 no. 48, 14.
  • [19] Nutz, M. (2013). Random $G$-expectations. Ann. Appl. Probab. 23 1755–1777.
  • [20] Nutz, M. and van Handel, R. (2013). Constructing sublinear expectations on path space. Stochastic Process. Appl. 123 3100–3121.
  • [21] Pardoux, É. and Peng, S. G. (1990). Adapted solution of a backward stochastic differential equation. Systems Control Lett. 14 55–61.
  • [22] Pham, T. and Zhang, J. (2014). Two person zero-sum game in weak formulation and path dependent Bellman–Isaacs equation. SIAM J. Control Optim. 52 2090–2121.
  • [23] Ren, Z., Touzi, N. and Zhang, J. Comparison result of semilinear path dependent PDE’s. Preprint. Available at arXiv:1410.7281.
  • [24] Ren, Z., Touzi, N. and Zhang, J. (2014). An overview of viscosity solutions of path-dependent PDEs. In Stochastic Analysis and Applications 2014. Springer Proc. Math. Stat. 100 397–453. Springer, Cham.
  • [25] Soner, H. M., Touzi, N. and Zhang, J. (2012). Wellposedness of second order backward SDEs. Probab. Theory Related Fields 153 149–190.